Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 1, 2022, 3:51 AM CDT for Sangamon County, Illinois. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2022, 3:51 AM CDT (08:51 UTC)
- Expired
- Jun 1, 2022, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:00 AM CDT | HEAVY RAIN 1 | 4 W Springfield, IL | SWOP REPORT. |
| Jun 1, 6:30 AM CDT | HEAVY RAIN 1.1 | 2 E Southern View, IL | |
| Jun 1, 6:30 AM CDT | HEAVY RAIN 1.28 | 1 Wnw Springfield, IL | |
| Jun 1, 6:40 AM CDT | HEAVY RAIN 1.24 | 1 Nne Leland Grove, IL | |
| Jun 1, 6:55 AM CDT | HEAVY RAIN 1.1 | Capital Airport, IL | |
| Jun 1, 7:00 AM CDT | HEAVY RAIN 1.06 | 3 W Leland Grove, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
360
WGUS53 KILX 010851
FFWILX
ILC167-011200-
/O.NEW.KILX.FF.W.0006.220601T0851Z-220601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
351 AM CDT Wed Jun 1 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Sangamon County in central Illinois...
* Until 700 AM CDT.
* At 351 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Riverton, Jerome, Southern View, Leland Grove,
Grandview, Spaulding, Clear Lake and Capital Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3975 8977 3987 8967 3986 8953 3968 8964
FLASH FLOOD...RADAR INDICATED
$$
371 follow-up statement
648 WGUS73 KILX 011154 FFSILX Flash Flood Statement National Weather Service Lincoln IL 654 AM CDT Wed Jun 1 2022 ILC167-011204- /O.EXP.KILX.FF.W.0006.000000T0000Z-220601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon IL- 654 AM CDT Wed Jun 1 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR CENTRAL SANGAMON COUNTY... The heavy rain has ended and flood waters are receding. Flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3975 8977 3987 8967 3986 8953 3968 8964 $$ 37
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:35 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 1, 2:35 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 235 AM CDT Wed Jun 1 2022 .SYNOPSIS... Issued at 235 AM CDT Wed Jun 1 2022 Cooler temperatures are expected for most today except those residing in southeast Illinois who will remain south of the cold front for a majority of the day. Scattered showers and storms are expected today, with a few stronger storms possible south of I-70 this afternoon into early evening. Cooler weather will linger into Thursday before a gradual warming trend occurs by the end of the week into the weekend. && .SHORT TERM...(Today through Thursday night) ISSUED AT 235 AM CDT Wed Jun 1 2022 A cold front is positioned from roughly Pontiac southwestward toward Quincy as of 2 AM. Showers and storms are ongoing along the front with pockets of heavy rain still occuring where thunderstorms are training. The front will slowly work through the area today, positioning itself around the I-70 corridor by midday. A high dewpoint airmass will be in place south of the front with model guidance suggesting CAPE building upwards of 1500 J/kg by this afternoon. Shear will be decent, especially nearest to the front, though just modest closer to the highest instability. A few weak upper shortwaves will lift northeast along the front later today, sparking some new development this afternoon into early evening. A few strong storms will be possible in the more organized cells south of I-70. Damaging winds and hail are the main threats, with chances quickly diminishing by early evening as the front pushes south of the area. A marginal risk (level 1 of 5) of severe weather is highlighted across our southeast Illinois counties for today. Scattered shower and storm chances look to linger through Wednesday night and even into the first half of Thursday, though the threat for severe weather will stay south of the area. Cooler weather will encompass the area on Thursday with highs looking to peak in the low to middle 70s. && .LONG TERM...(Friday through Tuesday) ISSUED AT 235 AM CDT Wed Jun 1 2022 High pressure settles into the area for the end of the week into the weekend, keeping thing dry and a little cooler. Temperatures will gradually warm starting Saturday as the surface high pushes east and winds take on a more southerly component. Precipitation chances look to hold off until the second half of the weekend going into early next week as a cold front works through the area. The threat for severe weather Friday through early next week looks pretty minimal at this time. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1209 AM CDT Wed Jun 1 2022 Scattered storms are ongoing late tonight along a cold front positioned from roughly a Peoria to Mount Sterling line. These will continue to slowly drift east overnight, with TS or VCTS possible at all airfields through Wednesday morning. A period of MVFR conditions looks possible at all sites except perhaps PIA where the front is currently situated. South-southwest winds will turn to the north-northwest as the front moves through. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, May 31, 3:19 PM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Tue May 31 2022 ILZ027>031-036>038-040>051-053-012030- Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Vermilion-Woodford- 319 PM CDT Tue May 31 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated strong-to-severe thunderstorms are possible this evening. Expected hazards include scattered thunderstorm wind gusts up to 60 mph, large hail to the size of half-dollars, and a tornado. Torrential downpours and cloud-to- ground lightning will accompany these storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Scattered thunderstorms could redevelop between Wednesday afternoon into Wednesday night. These are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening. ILZ052-054>057-061>063-066-012030- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie- Shelby- 319 PM CDT Tue May 31 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong-to-severe thunderstorms are possible this evening evening and overnight. Expected hazards include scattered thunderstorm wind gusts up to 60 mph and large hail to the size of quarters. Torrential downpours and cloud-to- ground lightning will accompany these storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional strong to severe thunderstorms are possible Wednesday afternoon and evening. Possible hazards include wind gusts to 60 mph and large hail up to the size of quarters. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ067-068-071>073-012030- Clay-Crawford-Jasper-Lawrence-Richland- 319 PM CDT Tue May 31 2022 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Strong to severe thunderstorms are possible Wednesday afternoon and evening. Possible hazards include wind gusts to 60 mph and large hail to the size of quarters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Local storm report, May 31, 11:56 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD LEWISTOWN 40.39N 90.16W
05/31/2022 FULTON IL PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Jun 1, 12:12 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 AM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD LEWISTOWN 40.39N 90.16W
05/31/2022 FULTON IL PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM
LEWISTOWN. REPORT FROM MPING: STREET/ROAD
FLOODING.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 52 min |
| May 31, 11:29 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 3 hr |
| Jun 1, 3:17 AM CDT | Flash Flood Warning | ILX | Menard, Morgan, Sangamon, Scott | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.